MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TGU373720
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 05/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing records for the device(s) verified that the lot(s) met all pre-release specifications.
 
Event or Problem Description
On (b)(6) 2019, this patient underwent endovascular treatment for a descending thoracic aortic aneurysm and was implanted with a conformable gore® tag® thoracic endoprostheses.A 22 fr.Gore® dryseal flex introducer sheath was used for advancement of the device along side a pig tail catheter.The device was successfully deployed and when withdrawing the delivery catheter, the olive tip became wrapped around the pig tail catheter and got stuck on the valve of the sheath.It was reported by the physician that he pulled back ¿hard¿ on the deliver catheter, causing the tip to break off inside the sheath and causing damage to the valve of the sheath.The delivery catheter, with the detached olive tip were all removed together with the sheath.A new sheath was used to complete the procedure.It was reported that the patient received 2 units of blood due to the unplanned sheath removal.The patient tolerated the procedure.The physician reported that there was no problem with any of the gore devices; not removing the pigtail catheter prior to removal of the delivery catheter had been the issue.
 
Additional Manufacturer Narrative
H6: code 4116: the device delivery catheter and detached leading olive were returned to gore and an engineering evaluation showed the following: approximately 39.5mm of the dual lumen component of the catheter and leading olive broke off from the leading end of the catheter.The stiffening wire remained with the large portion of the delivery catheter.The break pattern on the delivery catheter portion is consistent with what is expected for a tensile break.There is damage to the olive and dual lumen.The findings of the evaluation are consistent with the physician¿s observation that the tip of the catheter (dual lumen and olive) broke off of the delivery catheter.The root cause for the dual lumen breaking and causing the tip of the catheter and leading olive to separate from the delivery catheter is a tensile break due to resistive force.H6: code 18: the warnings and precautions section of the instructions for use (ifu) clearly states, ¿do not continue advancement or retraction of the guidewire, sheath, or delivery catheter if resistance is felt.Stop and assess the cause of resistance.Vessel, endoprosthesis, or delivery catheter damage may occur.¿.

Brand Name
AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8663060
Report Number2017233-2019-00383
Device Sequence Number244923
Product Code MIH
UDI-Device Identifier00733132618194
UDI-Public00733132618194
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2022
Device Catalogue NumberTGU373720
Device Lot Number20571697
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/03/2019
Supplement Report FDA Received Date08/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Patient Weight68